Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 236, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 16, 2022, 4:00 PM CDT for George County, Mississippi; Mobile County, Washington County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2022, 4:00 PM CDT (21:00 UTC)
- Expired
- Aug 16, 2022, 4:24 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mobile County, AL, Washington County, AL, George County, MS
The radar
The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1862 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WUUS54 KMOB 162100
SVRMOB
ALC097-129-MSC039-162145-
/O.NEW.KMOB.SV.W.0236.220816T2100Z-220816T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
400 PM CDT Tue Aug 16 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Mobile County in southwestern Alabama...
Southwestern Washington County in southwestern Alabama...
Northeastern George County in southeastern Mississippi...
* Until 445 PM CDT.
* At 400 PM CDT, a severe thunderstorm was located 5 miles north of
Citronelle, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saraland, Satsuma, Citronelle, Chunchula, Gulfcrest and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3086 8848 3100 8844 3100 8842 3103 8843
3134 8833 3130 8804 3082 8806
TIME...MOT...LOC 2100Z 003DEG 23KT 3117 8823
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM1 follow-up statement
508
WWUS54 KMOB 162124
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
424 PM CDT Tue Aug 16 2022
ALC097-129-MSC039-162134-
/O.CAN.KMOB.SV.W.0236.000000T0000Z-220816T2145Z/
Mobile AL-Washington AL-George MS-
424 PM CDT Tue Aug 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE...
SOUTHWESTERN WASHINGTON AND NORTHEASTERN GEORGE COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3086 8848 3100 8844 3100 8842 3103 8843
3134 8833 3130 8804 3082 8806
TIME...MOT...LOC 2123Z 003DEG 23KT 3101 8824
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:43 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 16, 12:43 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1243 PM CDT Tue Aug 16 2022
.NEAR TERM /Now Through Wednesday/...An upper trof over much of
the eastern states gradually expands westward through the period,
and in the process upper ridging over the south central states
retreats westward. A weak frontal boundary currently stalled along
the coast moves into the marine area tonight then drifts back
into the coastal counties on Wednesday. This pattern promotes a
deep layer northwesterly steering flow within which a series of
shortwaves progress across the area which will aid in convective
development along with daytime heating and the frontal boundary
near the coast. Despite the northwesterly deep layer flow pattern,
deep layer moisture will persist through the near term with PWATs
near 2 inches. Inland convection will develop by mid-afternoon,
and maintained the slight chance to chance pops for much of the
area by late this afternoon. A chance to good chance pops follow
for the entire area Wednesday afternoon as the couple of upper
impulses moving in the northwest flow pass over the area. Locally
numerous showers and thunderstorms may be possible across inland
portions of southeast Mississippi and southwest Alabama.
While shear values remain low through the period, MLCAPE values
increase to 2200-3200 J/kg over the western half of the forecast
area and across the coastal counties by mid afternoon, slightly
lower across our northeast quadrant. MLCAPE values on Wednesday
typically range from 1500-2500 J/kg over the entire area, values
as high as 3200 J/kg across the coastal counties. Mid level dry
air was seen in model soundings for today and also on Wednesday
which will promote downdraft production. These conditions will
support the potential for strong to possibly a couple of severe
storms, and the Storm Prediction Center has a marginal risk of
severe over roughly the western two thirds of the area for today
then over the entire area on Wednesday. Heat index values around
108 are expected this afternoon across southeast Mississippi,
much of southwest Alabama and much of the western Florida
Panhandle, and a Heat Advisory for these areas remain in effect
until 6 PM CDT. May need another Heat Advisory for this general
area on Wednesday. Lows tonight range from the lower 70s inland
to the upper 70s near the coast. Highs Wednesday will be in the
lower to mid 90s. A low risk of rip currents through tonight is
followed by a moderate risk on Wednesday. /29 /22
&&
.AVIATION...
18Z issuance...VFR conditions prevail throughout the day into
tonight across the forecast area. Scattered thunderstorms may
develop mid to late afternoon, lingering into the first half of
the evening. Expect reductions in ceiling and visibility
underneath any showers or storms. Storms may be on the stronger
side capable of producing strong, variable wind gusts. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ052-261>266.
FL...Heat Advisory until 6 PM CDT this evening for FLZ201>204.
MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Aug 16, 2:47 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
247 PM CDT Tue Aug 16 2022
ALZ052-053-162030-
Clarke AL-Washington AL-
247 PM CDT Tue Aug 16 2022
...Strong thunderstorms will impact portions of central Washington
and southwestern Clarke Counties through 330 PM CDT...
At 246 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles southeast of
Millry to near McIntosh. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chatom, Saint Stephens, Wagarville, Tibbie, Millry and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 8810 3123 8784 3124 8785 3124 8786
3121 8785 3121 8788 3119 8788 3117 8785
3116 8788 3117 8789 3115 8788 3116 8790
3116 8797 3117 8799 3116 8800 3117 8815
3159 8838 3170 8826
TIME...MOT...LOC 1946Z 317DEG 7KT 3155 8827 3130 8801
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 16, 3:10 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
310 PM CDT Tue Aug 16 2022
ALZ261-263-162100-
Mobile Inland AL-Mobile Central AL-
310 PM CDT Tue Aug 16 2022
...A strong thunderstorm will impact portions of central Mobile
County through 400 PM CDT...
At 310 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Satsuma, moving southwest at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Chickasaw, Satsuma, Creola, I65 And I165, I65 And AL 158, I10 And I65
and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3062 8837 3095 8811 3090 8798 3087 8799
3083 8794 3076 8802 3069 8800 3069 8801
3074 8803 3068 8801 3068 8800 3067 8802
3067 8803 3068 8803 3075 8804 3074 8805
3066 8803 3052 8809
TIME...MOT...LOC 2010Z 023DEG 20KT 3086 8804
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Aug 16, 3:15 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 PM CDT Tue Aug 16 2022
ALZ055-059-262-264-FLZ201-203>205-162145-
Baldwin Central AL-Baldwin Inland AL-Monroe AL-Escambia AL-
Escambia Inland FL-Okaloosa Inland FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
315 PM CDT Tue Aug 16 2022
...Strong thunderstorms will impact portions of southwestern Monroe,
northeastern Baldwin, Escambia, Okaloosa, Santa Rosa and northwestern
Escambia Counties through 445 PM CDT...
At 314 PM CDT, National Weather Service doppler radar indicated
scattered strong thunderstorms along a line extending from 6 miles
northwest of McCullough to 5 miles northeast of Baker. Movement was
south at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crestview, Atmore, Pace, Milton, Brewton, Century, Flomaton, Bagdad,
Baker, McCullough, East Brewton, Molino, Jay, Laurel Hill, Pollard,
Riverview, Point Baker, I65 And AL 113, Pea Ridge and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3075 8639 3048 8667 3045 8678 3060 8702
3057 8700 3054 8704 3079 8772 3132 8769
3105 8670 3099 8669 3099 8651 3096 8639
TIME...MOT...LOC 2014Z 346DEG 18KT 3123 8760 3085 8660
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 16, 3:18 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
318 PM CDT Tue Aug 16 2022
ALZ051>053-261-262-MSZ067-076-162145-
Clarke AL-Baldwin Inland AL-Choctaw AL-Washington AL-
Mobile Inland AL-Greene MS-Wayne MS-
318 PM CDT Tue Aug 16 2022
...Strong thunderstorms will impact portions of southwestern Choctaw,
northern Mobile, northwestern Baldwin, Washington, southwestern
Clarke, eastern Wayne and northeastern Greene Counties through 445 PM
CDT...
At 318 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 10 miles northeast
of Waynesboro to 14 miles northwest of McCullough. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Citronelle, Chatom, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Calvert, Mount Vernon, Millry, State Line, Buckatunna,
Silas, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3142 8770 3137 8773 3134 8772 3133 8775
3136 8777 3131 8779 3130 8777 3130 8771
3128 8769 3108 8768 3109 8841 3133 8858
3186 8862 3188 8854
TIME...MOT...LOC 2018Z 334DEG 24KT 3176 8851 3126 8774
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 16, 3:37 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
337 PM CDT Tue Aug 16 2022
ALZ261-262-162130-
Baldwin Inland AL-Mobile Inland AL-
337 PM CDT Tue Aug 16 2022
...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 430 PM CDT...
At 337 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Movico, or 10 miles north of Creola, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Bay Minette, Satsuma, Creola, Stockton, Gulfcrest, Axis,
Mount Vernon, I65 And AL 225 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3080 8805 3101 8825 3112 8806 3090 8762
3089 8762 3079 8785 3079 8792 3085 8791
3088 8789 3090 8789 3092 8791 3081 8793
3080 8792
TIME...MOT...LOC 2037Z 310DEG 17KT 3104 8806
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 16, 3:58 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
358 PM CDT Tue Aug 16 2022
ALZ261-263-265-162145-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-
358 PM CDT Tue Aug 16 2022
...A strong thunderstorm will impact portions of western Mobile
County through 445 PM CDT...
At 357 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mobile Regional Airport, or 6 miles
northwest of Tillmans Corner, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Grand Bay, Bayou La Batre, Chunchula, Semmes,
Tanner Williams, I65 And I165, Coden, Mobile Regional Airport,
Wilmer, I65 And AL 158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3034 8813 3038 8824 3035 8826 3038 8825
3037 8831 3040 8834 3039 8840 3077 8842
3099 8822 3078 8799 3069 8801 3074 8803
3068 8803 3075 8804 3074 8805 3066 8803
TIME...MOT...LOC 2057Z 046DEG 19KT 3065 8826
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:01 AM CDT | Heat Advisory | MOB | George, Greene, Perry, Stone, Wayne | 15 hr |
| Aug 16, 4:35 PM CDT | Special Weather Statement | MOB | Wayne | 55 min |
| Aug 16, 5:15 PM CDT | Areal Flood Advisory | MOB | Wayne | 3 hr |
| Aug 16, 5:27 PM CDT | Special Weather Statement | MOB | Greene, Wayne | 63 min |
| Aug 16, 5:31 PM CDT | Flash Flood Warning | MOB | Wayne | 5 hr |
| Aug 16, 6:04 AM CDT | Special Marine Warning | MOB | 41 min | |
| Aug 16, 6:47 AM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 16, 8:18 AM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 16, 8:27 AM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 16, 8:37 AM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 16, 2:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 44 min |
| Aug 16, 2:47 PM CDT | Special Weather Statement | MOB | Washington | 43 min |
| Aug 16, 2:55 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 16, 2:59 PM CDT | Special Marine Warning | MOB | 91 min | |
| Aug 16, 3:04 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 41 min |
| Aug 16, 3:10 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Aug 16, 3:15 PM CDT | Special Weather Statement | MOB | Escambia | 90 min |
| Aug 16, 3:18 PM CDT | Special Weather Statement | MOB | Washington | 87 min |
| Aug 16, 3:25 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 25 min |
| Aug 16, 3:37 PM CDT | Special Weather Statement | MOB | Baldwin | 53 min |
| Aug 16, 3:42 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 2 hr |
| Aug 16, 3:48 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 16, 3:58 PM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| Aug 16, 4:01 PM CDT | Special Weather Statement | MOB | Choctaw | 59 min |
| Aug 16, 4:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 16, 4:08 PM CDT | Special Marine Warning | MOB | 97 min | |
| Aug 16, 4:12 PM CDT | Areal Flood Advisory | MOB | Washington | 3 hr |
| Aug 16, 4:15 PM CDT | Special Weather Statement | MOB | Baldwin | 60 min |
| Aug 16, 4:22 PM CDT | Special Marine Warning | MOB | 98 min | |
| Aug 16, 4:36 PM CDT | Special Weather Statement | MOB | Clarke | 54 min |
| Aug 16, 4:39 PM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 16, 4:44 PM CDT | Special Weather Statement | MOB | Mobile | 91 min |
| Aug 16, 5:00 PM CDT | Special Marine Warning | MOB | 60 min | |
| Aug 16, 5:37 PM CDT | Special Marine Warning | MOB | 38 min | |
| Aug 16, 5:42 PM CDT | Special Marine Warning | MOB | 48 min | |
| Aug 16, 5:47 PM CDT | Special Marine Warning | MOB | 43 min | |
| Aug 16, 6:35 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.